Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Taking Lexapro and xanax, still feels anxiety and nervousness. Took pill prescribed for ADHD, feel calm. Safe?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 1998
Answered : 415 Questions
Question
I am taking Lexapro and xanax daily. But I still feel anxiety and nervousness. I took one of my son's concerta pills ...he has adhd...and now I feel calm and focused.... Should I talk to my doctor about adhd? I have trouble focusing...but I am functional.
I usually wake up feeling terrible in the morning...nervous...sad....anxious...until I get the day going. I also have trouble with ocd type symptoms...intrusive thoughts about bad things happening to people...not that I would do anything to them...just things like something bad happening to them...like diseases...or something. I feel like I sound like a nut case as I write these things down.
Posted Wed, 4 Sep 2013 in Mental Health
 
 
Answered by Dr. Susanta Padhy 14 minutes later
Brief Answer:
You should talk about attention problem to doctor

Detailed Answer:
Hi

"Feeling terrible in the morning...nervous...sad....anxious...until I get the day going" could be a symptom of depression so also concentration problem.

One of the symptom of OCD is impaired concentration.

For ADHD diagnosis, along with attention problem, there should be hyperactivity and impulse control

If there is no response to the first line drugs (Lexapro and Xanax) then I would prescribe concerta to my patients after diagnosis of OCD and Depression alone. Concerta is not first line drugs for depression / OCD but can be given if there is associated ADHD as well.

Therefore, you should talk to your doctor whether you have ADHD and then try Concerta.

Wish you good luck
Above answer was peer-reviewed by
 
Follow-up: Taking Lexapro and xanax, still feels anxiety and nervousness. Took pill prescribed for ADHD, feel calm. Safe? 1 hour later
Hello,
Thank you for your input. I am more ADD I think...I don't have hyperactivity so much but I have trouble concentrating frequently....and in getting tasks done in a timely manner.

I go to a psychiatrist for my medication of Lexapro and Xanax. I will check with her and discuss the possible ADD.

Thank you again!
God bless you and your family! XXXXXXX
 
 
Answered by Dr. Susanta Padhy 13 hours later
Brief Answer:
Great ! god bless you and your family, too

Detailed Answer:
I appreciate your psychological sophistication

At the same time, one has to remember that in adequately treated depression / OCD can have impaired attention / concentration. This you must talk to your doctor

I wish you all the good health...

God bless you and your family, too
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor